MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM12F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 07/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.The visual examination of the 8 provided pictures shows: pictures 1 & 2 show a well-integrated mesh in vivo with a similar knitting pattern than sym meshes.However it is not possible to determine the mesh dimension.The mkr textile is not visible on the picture.A suture yarn seems to be incorporated between the mesh and the abdominal wall on the picture 1.A ¿hole¿ seems to be visible in the middle of the mesh on the picture 1 (3ds textile not visible) but due to the quality of the picture we could not assure that.Picture 3 to 8 seems to show the inflammation.The reported condition seems to be confirmed.The reported information is too limited to determine the root cause or most probable cause of the reported incident and/or to determine if the incident is associated with a manufacturing or component discrepancy.The reported pain and inflammation are known potential complications of this type of surgery; this is a procedural related complication that is not normally attributed to any product/process deficiencies.Based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The known complication of the procedure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operative from laparoscopic intraperitoneal onlay mesh (ipom) for umbilical hernia, directly after t he surgery, the patient always complained of pain, which was explained by the surgeon as due to the fixation.However, even after the year the pain did not disappear and only increased so the patient went to the emergency department and stayed in the hospital for 4 1/2 weeks.Ct was made and inflammation between abdominal wall and mesh was detected.Repeat laparoscopy was performed.Duodenitis and gastritis were also detected.The event led to inflammation and pain.The condition improved after antibiotics but there was still pain in mesh area.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8511595
Report Number9615742-2019-01269
Device Sequence Number1471346
Product Code FTL
UDI-Device Identifier10884521190351
UDI-Public10884521190351
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberSYM12F
Device Catalogue NumberSYM12F
Device Lot NumberPQI1279X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight102